Alert archive / Idaho / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Feb 20, 2011, 9:56 PM PST for Asotin County, Garfield County, Washington; 6 counties in Idaho. It took effect at Feb 22, 2011, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 9:56 PM PST (05:56 UTC)
- In effect from
- Feb 22, 2011, 4:00 AM PST
- Expired
- Feb 21, 2011, 3:03 PM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA
The radar
The Spokane radar (KOTX), 78 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS46 KOTX 210556 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 956 PM PST SUN FEB 20 2011 ...A LONG DURATION SNOW EVENT OVER THE NORTHERN IDAHO PANHANDLE MOUNTAINS AND BLUE MOUNTAINS IN THE WORKS TUESDAY INTO THURSDAY NIGHT... IDZ001-004-211800- /O.NEW.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD... KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS 956 PM PST SUN FEB 20 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW POSSIBLE LATE MONDAY NIGHT INTO THURSDAY NIGHT. * ELEVATION: ALL ELEVATIONS. * TIMING: LATE MONDAY NIGHT INTO THURSDAY NIGHT. * LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS * WINDS:10 TO 20 MPH WITH THE HIGHER GUSTS OCCURRING WEDNESDAY NIGHT INTO THURSDAY NIGHT WHICH COULD ALLOW FOR BLOWING AND DRIFTING OF SNOW. * IMPACTS:LONG DURATION OF SNOW...POOR VISIBILITY...AND DRIFTING OF SNOW WILL CAUSE DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ031-211800- /O.NEW.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA... MOUNTAIN ROAD...CLOVERLAND ROAD 956 PM PST SUN FEB 20 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * ELEVATION:ALL ELEVATIONS. * TIMING: TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD * WINDS: 10 TO 20 MPH WITH HIGHER GUSTS OCCURRING WEDNESDAY NIGHT INTO THURSDAY NIGHT WHICH COULD ALLOW FOR BLOWING AND DRIFTING OF SNOW. * IMPACTS:LONG DURATION OF SNOW...POOR VISIBILITY...AND DRIFTING OF SNOW WILL CAUSE DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
565 WWUS46 KOTX 211205 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 405 AM PST MON FEB 21 2011 ...A LONG DURATION SNOW EVENT OVER THE NORTHERN IDAHO PANHANDLE MOUNTAINS AND BLUE MOUNTAINS IN THE WORKS TUESDAY INTO THURSDAY NIGHT... .A SLOW MOVING STORM SYSTEM WILL BRING SEVERAL ROUNDS OF SNOW TO THE IDAHO PANHANDLE AND THE NORTHEAST BLUE MOUNTAINS TUESDAY THROUGH THURSDAY NIGHT. THE HIGH ELEVATIONS WILL HAVE A GOOD CHANCE OF RECEIVING ONE TO TWO FEET OF SNOW AS AN ARCTIC COLD FRONT MOVES SLOWLY THROUGH THE INLAND NORTHWEST. BY THURSDAY... TEMPERATURES WILL BE ABOUT 20 DEGREES BELOW AVERAGE. IDZ001-004-212300- /O.CON.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD... KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS 405 AM PST MON FEB 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS: 5 TO 10 INCHES IN THE VALLEYS AROUND SANDPOINT AND BONNERS FERRY. 8 TO 12 INCHES IN THE VALLEYS AROUND KELLOGG...WALLACE...AND ST. MARIES. ONE TO TWO FEET OF SNOW POSSIBLE IN THE MOUNTAINS OF THE CENTRAL AND NORTHERN IDAHO PANHANDLE. * TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE MONDAY NIGHT INTO THURSDAY NIGHT. * LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS * WINDS: NORTHEAST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP FROM BONNERS FERRY TO SANDPOINT TO RATHDRUM BY WEDNESDAY NIGHT...AND CONTINUE THROUGH LATE THURSDAY NIGHT. EAST OR NORTHEAST WINDS OF 5 TO 15 MPH IN THE SILVER VALLEY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. FLUFFY SNOW WILL BE PRONE TO BLOWING AND DRIFTING...ESPECIALLY OVER THE RATHDRUM PRAIRIE...BY WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ031-212300- /O.CON.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA... MOUNTAIN ROAD...CLOVERLAND ROAD 405 AM PST MON FEB 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING: TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD * WINDS: 10 TO 20 MPH WITH HIGHER GUSTS WILL BE POSSIBLE TUESDAY NIGHT...AND AGAIN ON THURSDAY NIGHT. * IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS AS EARLY AS TUESDAY AFTERNOON. SEVERAL ROUNDS OF SNOW ARE EXPECTED TUESDAY...WEDNESDAY...AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
408 WWUS46 KOTX 212303 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 303 PM PST MON FEB 21 2011 ...A LONG DURATION SNOW EVENT FOR THE INLAND NORTHWEST... .A SLOW MOVING STORM SYSTEM WILL BRING SEVERAL ROUNDS OF SNOW TO NORTHEAST WASHINGTON...NORTH IDAHO AND THE NORTHEAST BLUE MOUNTAINS OVERNIGHT THROUGH WEDNESDAY. THE HIGH ELEVATIONS OF THE CENTRAL PANHANDLE MOUNTAINS WILL HAVE A GOOD CHANCE OF RECEIVING ONE TO TWO FEET OF SNOW AS AN ARCTIC COLD FRONT MOVES SLOWLY THROUGH THE INLAND NORTHWEST. BY THURSDAY...TEMPERATURES WILL BE ABOUT 20 DEGREES BELOW AVERAGE. IDZ004-220815- /O.UPG.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/ /O.NEW.KOTX.WS.W.0006.110222T0600Z-110224T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 303 PM PST MON FEB 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW IN THE VALLEYS FROM THE SILVER VALLEY TO THE ST. JOE RIVER VALLEY. 8 TO 16 INCHES OF SNOW IN THE MOUNTAINS OF THE CENTRAL PANHANDLE. * TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE TONIGHT THROUGH WEDNESDAY. * LOCATIONS INCLUDE: KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS * WINDS: WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH IN THE SILVER VALLEY TONIGHT THROUGH WEDNESDAY. GUSTS OF 30 MPH ARE POSSIBLE AT THE HIGHER ELEVATIONS. * IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ001-220815- /O.UPG.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/ /O.NEW.KOTX.WW.Y.0014.110222T0600Z-110224T0000Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD 303 PM PST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW IN THE VALLEYS AROUND SANDPOINT AND BONNERS FERRY. 5 TO 10 INCHES OF SNOW IN THE MOUNTAINS OF THE NORTHERN IDAHO PANHANDLE. * TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE TONIGHT THROUGH WEDNESDAY. * LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD * WINDS: SOUTHWEST TO WEST WINDS OF 5 TO 15 MPH WILL CONTINUE THROUGH TUESDAY NIGHT...THEN WEDNESDAY WINDS WILL TURN NORTHEAST 10 TO 20 MPH FROM BONNERS FERRY TO SANDPOINT TO RATHDRUM. * IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. FLUFFY SNOW WILL BE PRONE TO BLOWING AND DRIFTING...ESPECIALLY OVER THE RATHDRUM PRAIRIE...BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ031-220815- /O.UPG.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/ /O.NEW.KOTX.WW.Y.0014.110222T1500Z-110224T0000Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA... MOUNTAIN ROAD...CLOVERLAND ROAD 303 PM PST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW. * TIMING: MID MORNING TUESDAY...TUESDAY NIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH HIGHER GUSTS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY. * IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS AS EARLY AS MIDDAY TUESDAY. SEVERAL ROUNDS OF SNOW ARE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ002-003-220815- /O.NEW.KOTX.WW.Y.0014.110222T0800Z-110223T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS... HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE 303 PM PST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES * TIMING: AFTER MIDNIGHT TONIGHT...TUESDAY AND TUESDAY NIGHT. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY * WINDS: SOUTHWEST TO WEST WINDS 10 TO 15 MPH WITH GUSTS TO 20 MPH. * IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ037-220815- /O.NEW.KOTX.WW.Y.0014.110222T0600Z-110223T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 303 PM PST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW IN THE VALLEYS FROM CHEWLAH AND USK TO NORTHPORT AND METALINE. 4 TO 8 INCHES OF SNOW IN THE NORTHEAST WASHINGTON MOUNTAINS. * TIMING: LATE TONIGHT...TUESDAY AND TUESDAY NIGHT. * LOCATIONS INCLUDE: COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD * WINDS: SOUTHWEST 5 TO 15 MPH. LOCAL GUSTS TO 20 MPH IN THE HIGHER TERRAIN. WINDS WILL BE NORTHERLY BY LATE TUESDAY NIGHT. * IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME INCREASINGLY LIGHT AND FLUFFY BY LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Feb 20, 9:40 PM PST, 16 minutes earlier.
Area forecast discussion, Feb 20, 9:40 PM PST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 940 PM PST SUN FEB 20 2011 .SYNOPSIS...WEAK HIGH PRESSURE WILL BE OVER THE REGION TONIGHT AND MONDAY FOR ONE LAST QUIET WEATHER DAY. THEN THE CHANGE TO MUCH COOLER AND UNSETTLED WEATHER IS EXPECTED FROM TUESDAY THROUGH THE REMAINDER OF THE WEEK. A SURGE OF ARCTIC AIR ACCOMPANIED BY SNOWFALL FOR MOST LOCATIONS WILL SLIDE INTO THE REGION FROM BRITISH COLUMBIA. A SECOND AND MORE POWERFUL SURGE OF ARCTIC AIR WILL SLAM INTO THE REGION BY THURSDAY BRINGING THE COLDEST TEMPERATURES SINCE EARLY JANUARY WITH READINGS PLUNGING 20 TO 25 DEGREES BELOW NORMAL. && .DISCUSSION... UPDATE FOR THIS EVENING TO ADD FLURRIES FROM THE NORTHERN BLUE MTNS...NORTHEAST INTO THE PALOUSE AND CENTRAL PANHANDLE MTNS. VERY WEAK MIDLEVEL FRONT IS TRAVERSING EASTERN WA THIS EVENING BRINGING VERY WEAK LIFT/SHALLOW MOISTURE ACROSS THE AFOREMENTIONED AREAS WITH SATELLITE/SFC OBS SHOWING A BKN-OVC DECK AROUND 3-5K FT. THIS WAS WELL MODELED ON THE 18Z GFS AND WAS UTILIZED FOR GUIDANCE THROUGHOUT THE REMAINDER OF THE NIGHT. THERE HAS BEEN SUBSTANTIAL DRYING WITHIN THE 700-500MB LAYER WHICH IS CONFIRMED ON WATER VAPOR IMAGERY...WHICH ESSENTIALLY HAS DRIED OUT ALL BUT THE LOWEST 500-900 FEET OF THE DENDRITIC LAYER...SO ANY SNOW WILL LIKELY REMAIN IN THE FORM OF FLURRIES WITH AMOUNTS RANGING FROM A TRACE TO UP TO A TENTH OF AN INCH. THIS UPPER-LEVEL DRYING HAS NOT QUITE REACHED THE MONTANA BORDER AS OF 7PM...AND ISOLATED TO SCATTERED SNOW SHOWERS WILL REMAIN IN THE FCST WITH THE POSSIBILITY FOR LIGHT ACCUMULATIONS. GENERALLY SPEAKING THIS WILL BE THE CORRIDOR STRETCHING FROM LOOKOUT PASS...TOWARD THE SOUTHEASTERN CORNER OF SHOSHONE COUNTY. HAVE HELD OFF ON ANY MAJOR TEMPERATURES CHANGES WITH PLENTY OF DRY AIR IN PLACE AND STRONG RADIATIONAL COOLING LIKELY TO COMMENCE THE NEXT FEW HOURS. THE ONLY CONCERN IS THE HIGH CLOUDS WHICH HAVE BEGUN TO CROSS THE CASCADES...CAMS/OBS SUGGEST THE CIGS ARE ABOVE 15K FT...AND MAZAMA HAS ALREADY COOLED 9 DEGREES WITHIN THE LAST FEW HOURS...SO WILL CONTINUE TO MONITOR TRENDS FOR NOW. /SB && .AVIATION... MAIN AVIATION IMPACT THROUGH 18Z MON WILL BE INCR STRATO-CUMULUS DECK EXTENDING FRM THE N BLUE MTNS NE INTO N IDAHO. VERY WEAK LIFT TRAVERSING THE REGION WILL CONTINUE TO EXPAND THIS SHIELD OF CLOUDS NORTHWARD TOWARD KGEG-KCOE OVERNIGHT. OCNL --SHSN WILL BE POSSIBLE WITH NO ACCUM EXPECTED. A STRONGER SYSTEM APPROACHING FROM THE NORTH MONDAY AFTN WILL HAVE A MUCH LARGER INFLUENCE ON THE REGION WITH MVFR CIGS AND -SHSN LIKELY TO MATERIALIZE OVER THE CASCADE CREST AND MAJORITY OF N IDAHO...N WA...AND THE BLUE MTNS POSSIBLE AFT 00Z...BCMG LIKELY AFT 06Z. A STRONG WINTER STORM WILL IMPACT THE INLAND NW ROUGHLY 12Z TUESDAY THROUGH THURSDAY NT. /SB && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 19 39 25 35 22 28 / 0 10 30 60 40 70 COEUR D'ALENE 21 40 25 34 22 26 / 10 10 50 80 60 70 PULLMAN 23 37 27 34 23 30 / 10 10 30 70 80 70 LEWISTON 26 42 30 40 27 35 / 10 10 20 60 70 60 COLVILLE 13 38 23 36 17 28 / 0 20 60 70 50 70 SANDPOINT 20 36 25 33 20 22 / 10 20 70 80 70 70 KELLOGG 20 35 24 32 19 26 / 20 20 70 80 90 80 MOSES LAKE 17 39 25 41 23 34 / 0 10 10 20 20 50 WENATCHEE 18 40 27 39 25 33 / 0 10 10 30 20 50 OMAK 10 34 22 36 18 29 / 0 20 30 30 30 70 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Feb 20, 9:18 AM PST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 918 AM PST SUN FEB 20 2011 IDZ001>004-026-027-WAZ031>038-041>044-211730- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 918 AM PST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER CONDITIONS WILL LIKELY TO RETURN TO THE INLAND NORTHWEST AFTER A LONG HIATUS. BY TUESDAY AND WEDNESDAY...A STRONG ARCTIC FRONT WILL DROP INTO THE REGION. THIS FRONT WILL DELIVER MUCH COOLER TEMPERATURES...BRISK WINDS...AND A CHANCE OF MODERATE TO LOCALLY HEAVY SNOWFALL. THE BEST CHANCE OF HEAVY SNOW WILL OCCUR OVER THE IDAHO PANHANDLE AND NEAR THE CASCADE CREST. ACROSS THE REMAINDER OF EASTERN WASHINGTON THERE STILL IS CONSIDERABLE UNCERTAINTY AS TO WHERE THE HEAVIEST SNOW WILL FALL. THE THREAT OF SNOW WILL EASE WEDNESDAY NIGHT...FOLLOWED BY A SURGE OF MUCH COLDER AIR. THIS AIR MASS WILL BE UNUSUALLY COLD FOR THIS TIME OF YEAR AND COULD BE THE COLDEST THE REGION HAS SEEN SINCE EARLY JANUARY. HOW FRIGID TEMPERATURES GET WILL DEPEND ON THE SCOPE OF THE SNOW ACCUMULATIONS ON TUESDAY AND WEDNESDAY. IF THE SNOW COVER IS SIGNIFICANT...NUMEROUS DAILY RECORDS FOR COLD COULD BE SHATTERED BETWEEN THURSDAY AND SATURDAY. BOTH HIGH AND LOW TEMPERATURES ARE FORECAST TO RANGE FROM 20 TO 25 DEGREES BELOW NORMAL. STAY TUNED FOR POSSIBLE WINTER HIGHLIGHTS AND TEMPERATURE FORECASTS LATER THIS WEEK FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:03 PM PST | Winter Storm Warning | OTX | Adams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more | 4 days |
| Feb 21, 3:03 PM PST | Winter Weather Advisory | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more | 4 days |
Nearby
Winter Storm Watches in Idaho, 2011Winter Storm Watches in Washington, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.